# SDR 2025F00133

- Difficulty date: May 22, 2025
- Submitted: May 28, 2025
- Operation: General aviation
- Aircraft: N457JD
- Make and model: Bolkms BK117C2
- Aircraft serial: 9134
- Aircraft time: 10,002 hours, 44,902 cycles
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 4639003011
- Part serial: 1045
- Condition: No Discrepancy
- Location: Tail Rotor
- Part time: 5,621 hours
- Stage of operation: CR
- How discovered: V
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKE-OFF, THE T/R CHIP CAUTION LIGHT ILLUMINATED IN FLIGHT.  PILOT PERFORMED ONE FUZZ BURNER ACTIVATION, BUT THE LIGHT CAME BACK ON.  THE PILOT RETURNED TO BASE AND LANDED UNEVENTFULLY.  MECHANIC CHECKED T/R AND INTERMEDIATE GEARBOXES FOR DEBRIS AND FOUND ONLY NORMAL FUZZ.  HE CHANGED THE OIL ON BOTH GEARBOXES AND PERFORMED A 10-MINUTE GROUND RUN.  CHECKED BOTH CHIP PLUGS AFTER THE GROUND RUN AND FOUND NO DEBRIS.  AIRCRAFT WAS RETURNED TO SERVICE WITH NO FURTHER ISSUES.
